	AYDF 25 Program Overview (subject to change)			
	Thursday 17th July (Day 1)			
8:30 AM		ARRIVE @ The Space	Dance and Arts Centre	
8:30 AM		Registration	s (90 mins)	
10:00 AM		Welcome To Co	untry (30 mins)	
10:45AM- 11:15AM		Official Welco	me (45 mins)	
11:15 AM		All: Festival Buddy activ	vity + Le Bop (75 mins)	
12:30 PM		LUNCH BRE		
	Youth	Stream	Professional Development Stream	
1:30 PM	(60 Conte Afro Lite	ce Workshops x 4 rooms mins) mporary Dance efeet mporary		
2:30PM-2:40PM	Break & S	wap Spaces		
2:40 PM	Session 2: Youth Dance Workshops x 4 rooms (80 mins) Partnering Acrobatics at NICA Flinta Contact Improvisation Improvisation		Workshop 1: The Starting Point (60 mins) Workshop 2: Teaching Skill Set Youth Dance Focus (90 mins)	
4PM-4:15PM	Break & Swap Spaces			
4:15 PM	Independent Attendees: Learn a work for AYDF Mix Tape (1 hour, 45 mins)	Company Attendees: Rehearsal time (35 minutes) + The Spark Lab (60 mins)		

6:00 PM	END OF DAY			
	Friday 18th July (Day 2)			
	Youth Stream			onal Development Stream
8:30 AM	ARRI	VE @ The Space	Dance and Arts (Centre
9:00 AM		All: Group War	m up (30 mins)	
9:40AM-10:40AM	Session 3: Youth Dance Works (60 mins) Countertechniqu Floorwork Musical Theatre/Ja w_acking Hip Hop	ie	Secure and	Safe Dance Practices Building a Supportive Body (50 mins) Mental Health Awareness and
10:40AM- 10:50AM	Break & Swap Spaces		Strategies for Working with Young People (50 mins)	
10:50AM- 11:50AM	Session 4: Youth Dance Workshops x 4 rooms (60 mins) Contemporary Floorwork Hip Hop Breaking		Workshop 5:	Evolving Child Safety in Dance (50 mins)
11:50AM-12PM		gether & then spli	t into 3 x groups	for travel
12PM-1:30PM		Travel to venu	• 1	
1:30PM-2:30PM	Excursion Stream 1: Lucy Guerin Inc at WXYZ Studios Excursion Stream 2: Dancehouse and Street Dan Workshop		d Street Dance	Excursion Stream 3: Chunky Move Venue Tour and History
2:30PM-4PM		Travel to venu	ies (60 mins)	
4PM-5PM	Excursion Stream 1: Lucy Guerin Inc at WXYZ Studios			Excursion Stream 3: Chunky Move Venue Tour and History

5PM-6PM	Travel to Dancehouse (60 mins)		
6PM-7PM	All: Watch the "My Black Dog" film at Dancehouse in the Sylvia Staehli Theatre		
7:00 PM	END O	F DAY	
	Saturday 19th July (Day 3)		
	Youth Stream	Professional Development Stream	
8:30AM	ARRIVE @ The Space	Dance and Arts Centre	
9AM-2PM	Technical Rehearsal for AYDF Mix Tape Session 5: Youth Dance Workshops x 2 (105 mins each) Stephanie Lake Repertoire 4/4 Repertoire	 Workshop 6: Connecting with Melbourne's Street Dance Community (90 mins) Workshop 7: Respectful Engagement with Aboriginal and Torres Strait Islander Contemporary Dance (90 mins) 	
2PM-3PM	LUNCH BRE/	AK (60 mins)	
3:15 PM	AYDF Mix Tape	Dress Rehearsal	
5:30PM-6:15PM	DINNER BRE	AK (45 mins)	
7:30PM-9:30PM	AYDF Mix Tape Performance (2 hours including 10 minute interval)		
9:30 PM	END O	F DAY	
	Sunday 20th July (Day 4)		
	Youth Stream	Professional Development Stream	
9:00 AM	Arrive @ The Space D	ance and Arts Centre	
9:15AM-10:15AM	All: Warm up / Partner reconnection / S	tretch / Massage / Meditation (60 mins)	
10:15AM- 10:30AM	Break & set up for World Cafe Event		
10:30AM- 12:30PM	All: World Café Connection Event (120 mins)		

12:30PM-1:30PM	LUNCH BREAK (60 mins)			
1:30PM-2:30PM	Session 6: Youth Dance Workshops x 4 rooms (60 mins) Contemporary Contemporary Krump Improv vs Freestyle	Workshop 8: Connection and discussions of Youth Dance Australia (60 mins)		
2:30PM-4:30PM	All: Cypher Eve	ent (120 mins)		
4:30PM-5:30PM	All: Festival Wrap U	p Session (60 mins)		
5:30PM-6PM	END OF F	ESTIVAL		
SUBJECT OCT				

		Thursday 17th July (Da	y 1)	
	rope. Over time the	Le Bop w Deb Cantoni (75 s origins that can be traced bac s style has developed to encom a, Dirty Dancing and many othe	ck to France in the 50's. It pass an eclectic mix of h	
Contemporary w Rudd (60 mi Designed to activate and body and fo activation points, iso body awareness. Ge to ways of movi challenging coord finishing with phra	ns): e the mind Usin bous on sty blations and Togo t introduced wo ng and peo dination, A ase work. Afric creat	 Dance w Grace Kwabo (60 mins): g west and central afro dance les from the Congo, Ghana, v Ivory Coast and Angola, this orkshop is designed to push ple out of their comfort zone. n evolution from traditional can dance styles following the tion of Afrobeats music, come in the steps & their origins with of call & response or following. 	Litefeet w Rob Aspinall (60 mins): Developed in the early-mid 2000s in Harlem, New York, Litefeet is an energetic street dance art form that evolved from and includes multiple party dances including the Tone Whop, Bad One, and Harlem Shake. With a fun vocabulary of foundational moves, many of the moves are fast, high-energy, and athletic.	Contemporary w Carly Sheppard (60 mins): This class will engage your muscularity and limber you up for the week. Practice your skills in learning phrase work and movement patterns quickly, all in a fun and positive environment.
Partnering Acrobatics at NICA Studios (80	FLINTA+ w Naddie (80 mins):	Improvisation w Siobhan McKenna (80 mins):	Contact Improvisation w Emily Bowman (80	The Spark Lab w Jac Maida (60 mins):
mins):	This space is	Go deeper into your	mins):	"Finding commonality

AYDF 2025 Youth Stream Workshop Descriptions (subject to change)

An introduction into connecting with another body and sharing weight. Learn the building blocks to flying/basing and how to use momentum and the body to fly & swirl.	exclusively for FLINTA* dancers—Female, Lesbian, Intersex, Non-binary, Trans, and Agender participants. Learn concepts and create new movement with your own perspective, and in a safe space facilitated by female street dance community leaders of Melbourne.	improvisation practice. Learn about habits and how to disrupt them/lean into them. How to listen to your impulses. How to make decisions on the fly while focusing on the whole picture.	Learn the basics of contact improvisation. What is it? Where do you start? Learn to listen to your own body and then others, communicating through touch, finding balance and play.	and prep for the World Cafe" Facilitated by AYDF 2025 Festival Emerging Director Amelia Minh Vu and Yellow Wheel Executive Assistant Jacqui Maida, this session will focus on the dance attendees sharing and discussing common thoughts and issues as the next generation of emerging artists. This session will also work to refine questions in preparation for a segment of Sunday's World Cafe event. These questions will then be posed to the attendees of the Professional Development stream.
Dance work creation w Rachel Coulson: Choreographic Workshop for Independent Attendees (1 hour 45 minutes)		Connection Time for Y	sion: Rehearsal and Youth Dance Company (35 minutes)	
This workshop is designed specifically for independent attendees— dancers who are not part of a youth dance company attending the festival as a group. You'll work under the guidance of Rachel Coulson			cated to Youth Dance es, offering valuable	

part of the Satu workshop offers a	rday night AYDF Mix a fantastic opportunit	which you will showcase as Tape performance. This y to collaborate, push your ge with fellow independent	and perfect your perfor the Saturday night show experienced instructo choreography, ensuring This workshop also connect with fellow of community, strengthen camaraderie, and enha and collaboration as yo	n time to revisit, refine, mance pieces ahead of v. Under the guidance of rs, you'll fine-tune your your best performance. provides a chance to lancers from the YDA ing friendships, building incing the sense of unity u prepare for an exciting ival activities.
		Friday 18th July (Day	2)	
	Group	warm up w Performance Med	licine (30 mins):	
	Warm up for th	e day, reconnecting yourself a	nd finding your energy.	
Countertechnique w Chimene Steele-Prior (60 mins):	Floorwork w Rachel Coulson (60 mins):	Musical Theatre/Jazz w Madeleine Mackenzie (60 mins):	w_acking w Carolyn Ooi (60 mins): A street dance style	Hip Hop w Oliver the Unguided (60 mins): Hip hop is a street
Introduction to contemporary dance countertechnique. Learn its origins and how it can assist your body. Work on the 'toolbox' with strengthening and	Time to get familiar with the floor and how it holds you. Surrender your weight and let gravity guide the way. Build your skills and practice softening to build your comfort with	Get your spirit fingers out! Have some fun, get loose and inject character and story into your dancing. Learn a bit of Jazz 101 and then put on those leg warmers it's time to show us what you got.	with origins from punking; a dance created in the gay clubs of Los Angeles during the 1970s disco era. The style is mainly recognisable by its rotational arm movements and posing, with emphasis on expressiveness	dance style that evolved from breaking. This class will cover hip hop freestyle, typically characterised by bounce, rock, groove and isolations.

stretching to progress through the class to end up moving fearlessly through the space.	the floor.		and improvised performance.
Contemporary w Darci O'Rourke (60 mins): Get juicy and get swirly. Work from the ground up, mobilising all the joints in the body. Get lubricated and work through some phrases to feel like you are boneless.	Floorwork Rachel Coul (60 mins) Movement performed or floor, incorporatin elements li rolls, slides sweeps, ar transitions between lyin sitting, or kneeling. Exp the relations between you body and th ground.	Ison Unguided (60 mins): Hip hop is a street dance style that evolved from breaking. This class will cover hip hop freestyle, typically characterised by bounce, rock, groove and isolations.	Breaking w Brian Hong (60 mins): A street dance style and an essential element of hip hop culture, often characterised with top rock, floorwork, footwork, freezes and power moves.
Excursion Welcome and intro Lucy Guerin Inc Studios. Watch a fil	oduction to at WXYZ	Excursion 2: Start with a Street Dance Workshop with Efren Pamilacan, followed by a chat about	Excursion 3: Explore Chunky Move with a tour of the venue and enjoy a presentation by Hannah Brown on the history and current Chunky Move world,

history of work and join Lucy herself in conversation on the history of LGI & WXYZ, plus an opportunity for a Q&A. Bring your questions!	Dancehouse and their offerings, youth connections and presenting work.	chat with an award-winning choreographer in residence and Q&A on everything Chunky Move related.
--	--	--

All-Watch the "My Black Dog" film by Fling Physical Theatre

My Black Dog is a powerful film exploring youth mental health, particularly in regional areas. Co-designed with young people, it offers an honest portrayal of the struggles adolescents face, from self-worth and body image to social media pressures and unstable homes. The film blends narrative, text, movement, and physical theatre to express both the challenges of mental illness and the connections that support young people. Following a tight-knit Year 10 class, it highlights personal struggles, generational gaps, and under-resourced systems. Rather than offering resolutions, My Black Dog encourages conversation and connection, serving as a catalyst for change in youth mental health discussions.

Saturday 19th July (Day 3)				
Stephanie Lake Contemporary Repertoire w Stephanie Lake, Kimball Wong and Tra Mi Dinh (105 mins): Get stuck into the choreography of one of Australia's hottest choreographers. Learn all the moves from a work that has toured the world by one of Australia's best.	Independent Performance Piece Rehearsal (60 mins) Revise and refresh your choreography and learnt piece before the big performance.	 4/4 Repertoire w Kyall Shanks & Nikki Tarling (105 mins): 2 x workshops Boy, I hope you like numbers. Learn about Antony Hamilton's drifting number-based choreography. How do you isolate body parts and how do numbers become choreography? Learn all about it from some of Hamilton's finest dancers and then launch into 4/4 rep. A work fresh back from an international tour, relish in having the opportunity to get stuck in 		

The AYDF MixTape Performance Night-Tech/Dress and Show A glimpse into the variety, talent and breadth of the emerging dance artists entering and contributing to the arts culture of Australia.					
	Sunday 20th July (Day	7 4)			
Warm up / Partner reconnection / Stretch / Massage / Meditation w Beth Lane & Paddy Meesman (60 mins): Relax and regenerate after an adrenaline-fueled performance night. Work in pairs or solo to reconnect with the body and give it some love. If you are comfortable, give and get a bit of touch, stretch out the body and then start doing some light free-thinking movements. Work with a partner to open up new avenues for movement.					
Contemporary w Kimball Wong (60 mins):	Contemporary w Tra Mi Dinh (60 mins):	Krump w Troi-Saraih and Aleena Panagopoulos (60	Improv V Freestyle w Zoee Marsh (60 mins)		
One last push. Get all the energy you have left out. Dance your heart out. Go nuts. Take it all in then throw it all out.					
World Cafe Event (120 mins)					

World Café Connection Event is a structured, interactive discussion format designed to foster meaningful conversations and idea-sharing in a relaxed, café-style setting. Participants rotate between small groups, engaging in multiple rounds of dialogue on key topics, with facilitators guiding discussions. The goal is to encourage collaboration, diverse perspectives, and the exchange of insights in an inclusive and engaging way.

CYPHER Event w Oliver TheUnguided and Rob Aspinall (120 mins):

A big last energy exchange. Reflect on everything you have learnt through the week, the styles, the techniques, the energies and the practices. They are now yours, carry them with you and allow them to grow your understanding of dance. Work within your new expanded toolkit to unlock your freestyle, and then share with the group. Watch other people's learnings and progress and hype them up. Move from small cyphers to big cyphers to a free space of exploration. Lead, follow, observe, play, create, explore, guide, embellish, reflect, hype, enjoy and love.